MAUDE Adverse Event Report: STRYKER SPINE-US ES2 INTEGRATED BLADE SCREW SIZE L 7.5X40MM; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM

STRYKER SPINE-US ES2 INTEGRATED BLADE SCREW SIZE L 7.5X40MM; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Model Number 03821540
Medical Device Problem Code Disconnection (1171)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 03/09/2018
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the tulip/ blades broke off the screw thread after final tightening.A new screw was used to complete the procedure.There was a total surgical delay of 20 to 30 minutes.There were no adverse health consequences to the patient.
 
Additional Manufacturer Narrative
Method: visual inspection, device history review, complaint history review, risk assessment.Result: the customer reported event was confirmed via visual inspection.The device was returned in 2 pieces, with the tulip head disengaged from the screw shank.There was still a blocker threaded into the es2 screw blades.Deformation was found on the tulip locking ring and on the screw shank head.Manufacturing history was reviewed and no issues were identified.Conclusion: according to risk file, too much stress on the construct may cause stress concentration resulting in the failure of screw tab intra op.Root cause of the reported event could not be determined conclusively but potentially could be due to: user error, blocker not correctly aligned in tulip threads, too much torque applied (in excess of 12nm), counter torque tube not used, cantilever force applied during final tightening, rod seated poorly in tulip.
 
Event or Problem Description

Brand Name
ES2 INTEGRATED BLADE SCREW SIZE L 7.5X40MM
Common Device Name
THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Manufacturer (Section D)
STRYKER SPINE-US
2 pearl court
allendale NJ 07401
MDR Report Key7395061
Report Number0009617544-2018-00075
Device Sequence Number69643
Product Code NKB
UDI-Device Identifier04546540149176
UDI-Public(01)04546540149176
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/13/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model Number03821540
Device Catalogue Number482804740
Device Lot Number177356
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/23/2018
Initial Date Received by Manufacturer 03/09/2018
Supplement Date Received by Manufacturer05/18/2018
Initial Report FDA Received Date04/04/2018
Supplement Report FDA Received Date06/13/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1